Gardasil Label Revised

12 06 2009

This week, the FDA’s Center for Biologics Evaluation and Research (CBER) revised Gardasil’s label.

Gardasil is a vaccine to prevent certain cancers and genital warts caused by some types of human papillomavirus (HPV).

The change is in the warnings and precautions section.  It indicates that those who’ve received the vaccine may faint and sometimes will have “tonic-clonic” (jerking) movements and seizure-like activity.

Some women and girls faint after they get this vaccine and when they do, they drop where they stand.  This has caused injuries.

When you get the vaccine, stay seated or lay down for several minutes in case you’re one of the few who faint upon receipt of the vaccine.

It’s not thought that an ingredient in this particular vaccine is causing fainting.  People faint with other meds, vaccines and under a host of other circumstances.

The FDA website has more on this label change.  Info about fainting following vaccination can be found in the MMWR and the revised Gardasil package insert can be found online as well.


Actions

Information

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




%d bloggers like this: